Hail, Kimball
- When
- May 7, 3:18 PM MST to 3:22 PM MST
- Where
- Kimball County, 1 mi E of Bushnell
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -103.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 7, 1:45 PM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT WED MAY 7 2003 .SHORT TERM... SHOWERS AND A FEW TSTRMS DVLPG OVER PARTS OF CWA AHEAD OF UPPER TROF APPROACHING AREA FROM SW. EXPECT ACTIVITY TO CONTINUE OVERNIGHT AS UPPER TROF MOVES INTO COLORADO INDUCING SFC CYCLOGENESIS SOMEWHERE OVER ERN COLORADO/WRN KS. SOME SNOW POSS MAINLY MTNS LATER TONIGHT WITH A MIX OVER S CENTRAL SECTIONS AS THICKNESSES LOWER...BUT ANY ACCUMULATION SHOULD BE RESTRICTED TO HIGHER PEAKS. SYSTEM SWINGS BY THURSDAY MORNING BUT CHC FOR SHWRS AND A FEW TSTRMS WILL CONTINUE WITH SOME SFC UPSLOPE FLOW AND WEAK INSTABILITY...WITH BEST CHC OVER WRN AND NRN PARTS OF CWA. TEMPS A LITTLE COOLER THURSDAY WITH CLOUDCOVER AND NWLY FLOW. .LONG TERM...700 MB TEMPS SAT-MON PLUNGE TO -4 TO -6C WITH A COUPLE DEGS COLDER VALUES AT 12 UTC/6 AM SUN...WINTERLIKE VALUES IF MODELS VERIFY. ETA VALUES ONLY A HAIR LESS PESSIMISTIC THAN GFS. ETA SLIGHTLY SLOWER SWINGING UPPER LOW INTO CENTRAL ROCKIES FRI NIGHT...AT 12 UTC SAT GFS HAS LOW OVER CENTRAL CO WHILE ETA/S LOW STILL IN SOUTHEAST UT. GFS HAS SOME IMPRESSIVE QPF OVER NORTHEAST CO LATE FRI NIGHT/EARLY SAT...SPILLING INTO SOUTEAST WY/NEB PANHANDLE. GFS INDICATES ANOTHER SIGNIFICANT PRECIP EVENT NEXT TUE/TUE NIGHT AS AN EVEN MORE DEVELOPED STORM MOVES THROUGH CENTRAL ROCKIES. IN BETWEEN MAIN EVENTS...UNSEASONABLY COOL TEMPS WITH LINGERING CHANCE OF LIGHT SHOWERY QPF. .CYS... WY...NONE. NE...NONE. RE/COX
NEZ001>003-019>021-054-055-WYZ059>070-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. A FEW STORMS OVER FAR SOUTHEAST WYOMING INTO THE NEBRASKA PANHANDLE COULD GET STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE THREAT OF SHOWERS AND LATE DAY THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK. FOR THE WEEKEND...RAIN AND SNOW SHOWERS WILL BE LIKELY IN MOST AREAS AS YET ANOTHER STRONG WEATHER SYSTEM MOVES INTO THE REGION. IN WYOMING THERE COULD BE SOME SNOW ACCUMULATION FRIDAY NIGHT THROUGH SATURDAY NIGHT...ESPECIALLY ABOVE ABOUT 6500 FEET...ALONG WITH GUSTY WINDS. ROADS WILL LIKELY BECOME SLICK OVER THE MOUNTAIN PASSES OF SOUTHEAST WYOMING DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 78 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361368.